MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BIPOLAR HEADS; BIPOLAR HEAD Ø28X50

MEDACTA INTERNATIONAL SA BIPOLAR HEADS; BIPOLAR HEAD Ø28X50
Model Number 25060.2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 december 2024.Lot: 2344786: (b)(4) items manufactured and released on 21-may-2024.Expiration date: 2029-may-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional items involved in the event, batch review performed on 20 december 2024 ball heads: inox 25055.2803 316lvm ball head 12/14 ø28 mm size m lot: 2410875 (item not registered in us) lot: 2410875: (b)(4) items manufactured and released on 04-oct-2024.Expiration date: 2029-sep-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Stem: amistem c 01.18.151 cemented std stem size1 (k103189) lot: 2204017.Lot: 2204017: (b)(4) items manufactured and released on 27-jun-2022.Expiration date: 2027-jun-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: revision surgery was performed three days after the primary implantation of a partial hip arthroplasty with a bipolar head.The revision was necessitated by the dissociation of the metallic femoral head from the bipolar head, identified during a ct scan prompted by the patient's complaints of pain.The available ct image clearly confirms this issue.The postoperative x-ray suggests potential doubts regarding the complete coupling of the metallic head into the bipolar head.One possible explanation is that the biological residue may have interfered with the complete reduction.In fact, it is unlikely that this complication developed postoperatively, considering the patient's functional limitations in the immediate postoperative period and the absence of any reported traumatic events.Furthermore, the revision surgery revealed that the stem was loose and required replacement.This additional complication is likely attributable to a potential issue during the cementation phase.However, there is insufficient information to draw a definitive conclusion.
 
Event or Problem Description
Revision surgery 3 days post primary (patient was still at the hospital) due to dissociation of the inox head from the bipolar head.It was also reported that the amistem-c stem was found loose.All system revised with same references.No traumatic event was reported and no complications occurred during the primary surgery; there were no medacta employees present at either the primary or the revision surgery.
 
Additional Manufacturer Narrative
Piece returned on (b)(6) 2025.Visual inspection performed by r&d project manager: considering the bipolar head, no particular or evident signs were noticed, except for a deep scratch along the entire width of the polyethylene rim and on the rim of the metal external shell, while some other signs are on the other side of the rim.These signs are probably related to the removal of the implant during the revision.Moreover, the cylindrical entry diameter of the bipolar head and the internal polyethylene ring were measured: the measurements confirmed that the parts were in specification with the drawing.The event may be related to an incomplete insertion of the ball head and/or soft tissue interference that could have reduced the mobility of the bipolar head.From the received information, it is not possible to define a certain root cause.Regarding the stem, some signs of minor damage and scratches are present on both the neck and the body of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.It is not possible to identify the root cause of the reported complaint.Conclusion: there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
BIPOLAR HEADS
Common Device Name
BIPOLAR HEAD Ø28X50
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21167384
Report Number3005180920-2024-01146
Device Sequence Number9475239
Product Code KWY
UDI-Device Identifier07630030843716
UDI-Public07630030843716
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K091967
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25060.2850
Device Lot Number2344786
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexUnknown
Patient Weight60 KG